MAUDE Adverse Event Report: AV-TEMECULA-CT 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE

AV-TEMECULA-CT 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Catalog Number 1020010
Medical Device Problem Codes Material Separation (1562); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Guide wire: floppy xience prox 3.5x18.Evaluation summary: the device was returned for analysis with the proximal coils separated.The reported stretched was able to be confirmed.The reported difficult to position was unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.As there was no damage noted to the guide wire during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure.After the procedure, manipulation of the device and/or packing for return analysis resulted in the reported/noted separated proximal coils, detached proximal adhesive transition and the noted kinked core.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in a mildly calcified proximal left anterior descending artery (lad) that did not have any tortuosity.A 190 cm turntrac guide wire was advanced to the lesion and an unspecified stent was implanted.Then, an unspecified floppy guide wire was inserted in a bifurcation branch.An attempt was then made to advance a 3.5 x 18 mm xience prox stent delivery system (sds) to the lesion; however, the sds was not able to advance over the turntrac guide wire.It was thought that the solder part was damaged.The floppy guide wire was then removed; however, the sds was still not able to advance over the turntrac guide wire.It was also noted that the coils of the guide wire were stretched.It was reported that the stretched coils could have occurred when the guide wire was inserted inside the anatomy and that it was not caused by the xience prox sds.The turntrac guide wire was then replaced with an another unspecified turntrac guide wire, and the same sds was able to advance over it to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.Analysis of the returned device revealed that the proximal coils were separated as the proximal adhesive transition was not present.It was reported that there was no foreign material left inside the anatomy.

Brand Name
0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8075874
Report Number2024168-2018-08851
Device Sequence Number1693167
Product Code DQX
UDI-Device Identifier08717648222641
UDI-Public08717648222641
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number1020010
Device Lot Number8050261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1